MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 22mm amplatzer septal occluder was successfully implanted in a defect with dimensions of 19.2 mm on angiogram.Post procedure the next day, on (b)(6) 2023, it was reported that the device embolized to the aorta.On review by the clinicians, it was reported that the device had been inadvertently attached to the eustachian valve instead of the septum.Per the physician, the anatomy of the patient had been misinterpreted.The occluder was retrieved via catheter and gooseneck snare and removed from the patient.No device was ultimately implanted.On (b)(6) 2023 the patient was discharged home.
 
Additional Manufacturer Narrative
An event of device embolization after implant was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16474302
Report Number2135147-2023-00975
Device Sequence Number12027872
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number8128171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale